Advertisement

Journal of Evolution Equations

, Volume 17, Issue 4, pp 1259–1271 | Cite as

Approximation of solutions of fractional diffusions in compact metric measure spaces

  • Marcelo Actis
  • Hugo Aimar
Article
  • 71 Downloads

Abstract

In this note we prove that the solutions to diffusions associated with fractional powers of the Laplacian in compact metric measure spaces can be obtained as limits of the solutions to particular rescalings of some non-local diffusions with integrable kernels. The abstract approach considered here has several particular and interesting instances. As an illustration of our results, we present the case of dyadic metric measure spaces where the existence of solutions was already been proven in Actis and Aimar (Fract Calc Appl Anal 18(3):762–788, 2015).

Keywords

Non-local diffusions Fractional laplacian Metric measure spaces 

Mathematics Subject Classification

Primary: 35R11 35K90 45N05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Marcelo Actis and Hugo Aimar, Dyadic nonlocal diffusions in metricmeasure spaces, Fract. Calc. Appl. Anal. 18 (2015), no. 3,762–788. MR 3351499CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Marcelo Actis, Marilina Carena, and Morin Pedro, Nonlocal diffusions on fractals. qualitative properties and numerical approximations, J. Preprints del IMAL (2015), http://www.imal.santafe-conicet.gov.ar/publicaciones/preprints/2015-0027.
  3. 3.
    Hugo Aimar, Ana Bernardis, and Luis Nowak, Haarlet analysis ofLipschitz regularity in metric measure spaces, Sci. China Math.55 (2012), no. 5, 967–975. MR 2912488CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Hugo A. Aimar, Ana Bernardis, and Bibiana Iaffei, Multiresolutionapproximations and unconditional bases on weigthed Lebesgue spaces onspaces of homogeneous type, Journal of Approximation Theory 148(2007), 12–34.CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Fuensanta Andreu-Vaillo, José M. Mazón, Julio D. Rossi, and J. Julián Toledo-Melero, Nonlocal diffusion problems, Mathematical Surveys and Monographs, vol. 165, American Mathematical Society, Providence, RI, 2010. MR 2722295 (2011i:35002)Google Scholar
  6. 6.
    Catherine Bandle, Maria del Mar Gonzalez, Marco A. Fontelos, and Noemi Wolanski, A nonlocal diffusion problem on manifolds, (2015), Preprint (2015), arXiv:1510.09190.
  7. 7.
    Luis Caffarelli and Luis Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations 32(2007), no. 7-9, 1245–1260. MR 2354493 (2009k:35096)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Michael Christ, A \(T(b)\) theorem with remarks on analytic capacity and the Cauchy integral, Colloq. Math. 60/61 (1990), no. 2, 601–628. MR MR1096400 (92k:42020)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Carmen Cortazar, Manuel Elgueta, Julio D. Rossi, and Noemi Wolanski, Boundary fluxes for nonlocal diffusion, J. Differential Equations 234 (2007), no. 2, 360–390. MR 2300660 (2008c:35141)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Carmen Cortazar, Manuel Elgueta, Julio D. Rossi, and Noemi Wolanski, How to approximate the heat equation with Neumann boundary conditions by nonlocal diffusion problems, Arch. Ration. Mech. Anal. 187 (2008), no. 1, 137–156. MR 2358337 (2008k:35261)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Marta D’Elia and Max Gunzburger, The fractional Laplacian operator on bounded domains as a special case of the nonlocal diffusion operator, Comput. Math. Appl. 66 (2013), no. 7, 1245–1260. MR 3096457CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Patricio Felmer and Erwin Topp, Uniform Equicontinuity for a Family of Zero Order Operators Approaching the Fractional Laplacian, Comm. Partial Differential Equations 40 (2015), no. 9, 1591–1618. MR 3359158.Google Scholar
  13. 13.
    Roberto A. Macías and Carlos Segovia, Lipschitz functions on spaces of homogeneous type, Adv. in Math. 33 (1979), no. 3, 257–270. MR MR546295 (81c:32017a)CrossRefMathSciNetGoogle Scholar
  14. 14.
    Umberto Mosco, Variational fractals, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 25 (1997), no. 3-4, 683–712 (1998), Dedicated to Ennio De Giorgi. MR 1655537 (99m:28023)Google Scholar
  15. 15.
    bal Rodríguez-Bernal and Silvia Sastre-Gómez, Linear nonlocal diffusion problems in metric measure spaces, (2014), Preprint (2014), arXiv:1412.5438.
  16. 16.
    Pablo Raúl Stinga and José Luis Torrea, Extension problem and Harnack’s inequality for some fractional operators, Comm. Partial Differential Equations 35 (2010), no. 11, 2092–2122. MR 2754080 (2012c:35456)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Juan Luis Vázquez, Recent progress in the theory of nonlinear diffusion with fractional Laplacian operators, Discrete Contin. Dyn. Syst. Ser. S 7 (2014), no. 4, 857–885. MR 3177769CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing 2017

Authors and Affiliations

  1. 1.Instituto de Matemática Aplicada del Litoral (UNL,CONICET)Santa FeArgentina

Personalised recommendations